1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded education professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

Pain

Discussion in 'Personal' started by tafawke, Oct 27, 2011.

  1. This is a rant as I am here alone and have no one else to whinge to....
    I don't know what I did, but on Monday when I woke up I was in pain - my neck, back and shoulder... thought I slept funny and that it would wear off... it didn't... as I said, by myself so no one to give it a good rub either... discovered that the rolling pin held the right way will exert some pressure on a sore spot... However, it is now Thursday and it is still not getting any better - it has now centralised to my shoulder and I reckon it is a trapped nerve - so the rolling pin isn't going to help any more as it only got to large (!) surface areas on my back... the pain is affecting my sleep as every time I move I get shooting pains down my arm and in my shoulder... this isn't helped by the fact I am spending all day doing my uni assignment which is a CG animation and am currently editing so on the laptop all day so my posture not the best .... plus I moved less than a fortnight ago and one of the canvas wardrobes I built as I needed somewhere to hang things as I was moving from a house with built ins 'collapsed' at midnight last night - bit scary when you're alone and things start moving... anyway... I am off to the doctors... I made an appointment and had a shower and the pain was so horrible I was crying and I was sobbing on the phone to my bf who is currently away in Wales finishing his degree... he had to go to a lecture so you lovely people get to hear my complaints...
    I know this is nothing compared to some of the terrible things that people suffer but right now it's all about me... and it hurts....
    Right, I'm off to the doctor's and I hope he gives me something for the pain - and I never take any kind of medication unless I am just about dead.
    Thanks for reading... I'll head off now (head bowed in shame for being such a sookie la-la)
     
  2. guinnesspuss

    guinnesspuss Star commenter

    Could be worse!! [​IMG]
     
  3. marlin

    marlin Star commenter

    Wonder if it has been caused by too much time on the computer working on your assignment?
    Possibly RSI? Is your keyboard (or mouse) at the best angle/height for you?
    Hope the doctor can give you something to relieve the pain.
     
  4. No matter what anyone says about NHS my local doctor's isn't bad - I was home with my lovely drugs 30 mins after I left...
    I don't think it is my being on the computer as the pain started the same time as I started my assignment... ooohh.. maybe it's psychosomatic... if stop my assignment the pain will stop too... hmmm...
    He prescribed a huge box of pain killers... box of 100... all codeine and paracetamol and he reckons this will do the trick... he did say that he didn't think it would hang around for a long time and not to unpack any more boxes...
    Thanks for listening... no back to my assignment... when it is done I'll put the link to my animation... if anyone wants to know about the Hero's Journey and the Three Act Structure in terms of writing screenplays this is what you need to watch... haha...
     
  5. marlin

    marlin Star commenter

    Glad you're sorted with some relief from the pain.

    Take care [​IMG]
     
  6. Get a laptop stand and use a propper keyboard - laptops should not be used as a main computer
    http://www.comparestoreprices.co.uk/laptop-accessories/kensington-easy-riser--notebook-stand.asp

    Glad you got the meds - you can take antiinflamatories alsongside co-codamol (20 years living with arthritis, I know my meds)
     
  7. Cestrian

    Cestrian New commenter

    Try and find a local physiotherapist who could help? You'll have to pay (or wait weeks to be referred to NHS one) but they should be able to sort out the muscular problem which will only be masked by the painkillers. Hope it gets easier soon.
     
  8. Whilst the painkillers have been lovely and the pain all but gone - I am suffering from the side effects of the co-codamol...
    I have been so drowsy and can barely keep my eyes open, had severe stomache cramps and was nauseous and then vomiting ... hard to decide which was worse, the pain or the side effects.....
     

Share This Page